Texas, 2006

Hail in Texas, May 29, 2006

May 29, 2006 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 29, 11:17 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, May 29, 11:17 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 PM CDT MON MAY 29 2006

.AVIATION...
AGREE WITH CWSU THAT WE CAN EXPECT GENERALLY VFR CONDITIONS
ALTHOUGH WILL HAVE TO INCLUDE CB...AT LEAST VCNTY...IN TAFS THIS
AFTERNOON/EVENING AS CONVECTION DEVELOPS WEST AND NORTH.  OTHERWISE
NO PROBLEMS WITH CIGS/VSBYS UNTIL EARLY TUESDAY MORNING WHEN SCT
MVFR CIGS ARE PSBL ONCE AGAIN.     42

&&

.UPDATE...
1100 AM...
THE MCS OVER SOUTHEAST TEXAS CONTINUES TO SHOW VERY LITTLE MOVEMENT.
SATELLITE WATER VAPOR IMAGERY SHOWS A WEAK VORTEX OVER SOUTHEAST
TEXAS AS OF 15Z. THE LIFT ASSOCIATED WITH THIS VORTEX...ALONG WITH
DEEPER MOISTURE...AND SOME DAYTIME HEATING...WILL RESULT IN A CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF NORTH TEXAS
THIS AFTERNOON INTO THIS EVENING. HAVE ADJUSTED THE 20 PERCENT POPS
LINE FOR THIS AFTERNOON AND EVENING JUST SLIGHTLY FARTHER WEST TO
THE I-35/I-35W. OTHERWISE...MADE SOME MINOR TEMP/DEWPOINT/WIND
ADJUSTMENTS FOR ON-GOING TRENDS.  UPDATES HAVE ALREADY BEEN SENT.

#58

&&

.CLIMATE...
915 AM CDT MON MAY 29 2006
THE OBSERVERS AT DFW ARE MANUALLY RECORDING THE TEMPERATURE.  THE
TEMPERATURE YESTERDAY /MAY 28TH/ SUPPOSEDLY FELL TO 71 DEGREES AT
847 AM CDT.  THIS READING WAS ERRONEOUS...AND THE DAILY CLIMATE
ISSUED THIS MORNING REFLECTED A LOW OF 76 DEGREES.  THE ACTUAL LOW
TEMPERATURE THROUGH 12Z MAY 28TH WAS 78 DEGREES. THE 76 DEGREE LOW
TEMPERATURE TIED THE RECORD HIGH MINIMUM FOR MAY 28TH AT DALLAS/FORT
WORTH PREVIOUSLY SET IN 1927 AND 1996.

THE TEMPERATURE THIS MORNING SUPPOSED FELL FROM 75 DEGREES AT 3 AM
TO 69 DEGREES AT 4 AM.  EVERY SURROUNDING SITE WAS 5 TO 7 DEGREES
WARMER.  THE DFW ASOS REPORTED A LOW OF 67 DEGREES AT 656 AM CDT.
WHEN WE TALKED WITH THE OBSERVER...WE CONFIRMED ONCE AGAIN THAT THE
TEMPERATURE WAS INCORRECT AND THEY STARTING TAKING TEMPERATURES
MANUALLY.  THE LOW TEMPERATURE FOR THIS MORNING WILL PROBABLY BE 73
DEGREES.   #58

&&

.AVIATION...
645 AM CDT MON MAY 29 2006
BEST CHANCES FOR CONVECTION TODAY SHOULD BE EAST OF TAF SITES AS
SUBSIDENCE WILL BE TAKING PLACE ON THE WESTERN SIDE OF THE UPPER
LOW.  STRATUS IS NOW MOVING UP FROM THE SOUTH...AND WITH HIGHER PWS
TODAY...WOULD EXPECT MVFR CIGS TO HANG AROUND THROUGH NOON.  WINDS
WILL BE S/SE NEAR 10-15KT THROUGH THE PERIOD.  WILL FORECAST
PERSISTENCE FOR TONIGHT REGARDING ANOTHER ROUND OF STRATUS AFTER
10Z...HOWEVER CONCERNS ON STRENGTH OF SOUTHERLY FLOW AND POSITION OF
UPPER LOW MAKE THIS PART OF THE FORECAST RATHER LOW IN CONFIDENCE.
NEXT SHIFT MAY ALSO NEED TO CONSIDER CONVECTION CHANCES AT KACT LATE
TONIGHT WHERE NOCTURNAL CONVECTION MAY WANDER INTO THE VICINITY.

TR.92

&&

.PREV DISCUSSION...
CURRENT WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW A WEAK
MID-LEVEL CIRCULATION IN PLACE ACROSS EAST TEXAS...AND THIS FEATURE
IS EXPECTED TO REMAIN NEARLY STATIONARY FOR THE NEXT 48 HOURS...AS
UPPER LEVEL STEERING FLOW REMAINS VERY WEAK ACROSS THE SOUTHERN
PLAINS.  THUS...NO SIGNIFICANT CHANGES ON THE SYNOPTIC SCALE ARE
ANTICIPATED THROUGH TUESDAY.  LARGE SCALE ASCENT WITH THIS UPPER LOW
WILL REMAIN VERY WEAK...BUT SLIGHTLY COLDER TEMPERATURES ALOFT AND
STEEPER MID-LEVEL LAPSE RATES ACROSS EASTERN HALF OF THE FORECAST
AREA WILL PROVIDE A VERY FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT
OF SCATTERED/DIURNAL PULSE-TYPE CONVECTION...ESPECIALLY ALONG ANY
RESIDUAL OUTFLOW BOUNDARIES IN THE AREA.  WILL MAINTAIN HIGHEST POPS
ACROSS THE EASTERN ZONES...WITH ACTIVITY EXPECTED TO DEVELOP BETWEEN
18-21Z ON MONDAY/TUESDAY AFTERNOONS...AND DIMINISH SHORTLY AFTER
DUSK.  PROGGED VALUES OF SBCAPE INDICATE A SLIGHT RISK OF SEVERE
WEATHER WITH THE STRONGEST CORES...WITH THE PRIMARY THREATS BEING
LARGE HAIL AND DOWNBURST WINDS.  THE UPPER LOW MAY RETROGRADE
SLIGHTLY ON TUESDAY...WITH SLIGHT CHANCE POPS DRAWN A BIT FURTHER
WESTWARD AS A RESULT.  MAXIMUM TEMPERATURES WILL BE COOLEST ACROSS
THE EAST...WHERE PRECIPITATION WILL BE MORE SCATTERED AND MORNING
STRATUS WILL BE SLOWER TO ERODE.  HOWEVER...GENERALLY ANTICIPATE
LOWER 90S IN THE AFTERNOON...AND MID 70S AT NIGHT...DESPITE THE COOL
BIAS IN RECENT FWC/MAV/MET MOS DATA.

MODELS ARE IN GENERAL AGREEMENT ON A SUBTLE BUT SIGNIFICANT VEERING
OF THE MID-LEVEL FLOW ACROSS NORTH TEXAS...BEGINNING ON TUESDAY
NIGHT/WEDNESDAY MORNING...AS A TRAILING SHORTWAVE TROUGH TRANSLATES
ACROSS THE NORTHERN PLAINS WHILE HEIGHT RISES BECOME ESTABLISHED
ACROSS THE SOUTHERN ROCKIES.  THIS WILL ALLOW THE LOW-LEVEL JET TO
BECOME ORIENTED FAVORABLY FOR THE DEVELOPMENT OF A LARGE MCS ALONG
SOUTHWARD DRIFTING FRONTAL BOUNDARY ACROSS WESTERN OKLAHOMA ON
TUESDAY NIGHT.  THIS MCS WILL LIKELY PROPAGATE SOUTHWARD...AND CROSS
THE RED RIVER EARLY WEDNESDAY MORNING.  HAVE INCREASED POPS AND
DECREASED TEMPERATURES FOR THE NORTHEAST HALF OF THE AREA ON
WEDNESDAY...DUE TO EXPECTATIONS OF AN MCS AND ASSOCIATED OUTFLOW
TRACKING SOUTHEASTWARD ACROSS THE AREA DURING THE DAY.  THE REMNANTS
OF THIS MCS WILL LIKELY LINGER ACROSS THE SOUTHEASTERN PORTION OF
THE FORECAST AREA INTO THE DAY ON THURSDAY...AS STEERING FLOW WILL
REMAIN WEAK ACROSS THE REGION.  HOWEVER...AIRMASS RECOVERY IN THE
WAKE OF THIS FEATURE WILL LIKELY BE SUFFICIENT FOR THE FORMATION OF
ISOLATED/WIDELY SCATTERED CONVECTION ALONG COLD FRONT...WHICH WILL
MOVE ACROSS THE REGION ON THURSDAY NIGHT/FRIDAY MORNING.

CONVECTION CHANCES WILL DIMINISH ACROSS ALL BUT THE FAR SOUTHERN
ZONES DURING THE DAY ON FRIDAY...AS COLD FRONT STEADILY PUSHES
SOUTHWARD ACROSS THE AREA.  SOUTHWARD ADVECTION OF A DRIER AIRMASS
WILL RESULT IN A PLEASANTLY COOL MORNING ON SATURDAY...BEFORE
LOW-LEVEL MOISTURE RETURNS LATER IN THE DAY.  GFSLR/ECMWF IMPLY THAT
NORTHWEST FLOW REGIME ALOFT WILL BECOME REESTABLISHED ACROSS THE
PLAINS THIS WEEKEND...WITH AMPLE LOW-LEVEL MOISTURE AVAILABLE FOR
CONVECTION.  HOWEVER...GIVEN LACK OF LARGE SCALE FORCING IN MODEL
GUIDANCE...WILL LEAVE THE FORECAST DRY AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  75  91  75 /  10  10  20  30
WACO, TX              90  73  89  73 /  10  10  20  10
PARIS, TX             87  69  87  68 /  40  20  40  30
DENTON, TX            91  71  91  68 /  10  10  20  30
MCKINNEY, TX          90  71  90  69 /  10  10  20  30
DALLAS, TX            90  76  90  76 /  10  10  20  30
TERRELL, TX           89  71  89  71 /  20  10  20  20
CORSICANA, TX         88  73  88  73 /  20  10  20  10
TEMPLE, TX            90  73  90  73 /  10  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

65/DD

In the hours before

Special weather statement, May 29, 12:51 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CDT MON MAY 29 2006

TXZ118-119-291915-

DALLAS-TARRANT-
151 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER UPDATE...

AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER GRAND PRAIRIE...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COCKRELL HILL...
COLLEYVILLE...DUNCANVILLE...EULESS...GRAND PRAIRIE AND IRVING.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, May 29, 1:09 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CDT MON MAY 29 2006

TXZ145-291945-

HILL-
209 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER UPDATE...

AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF HILLSBORO. THE STORM WAS NEARLY
STATIONARY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO ACCOMPANY THE STORM.

THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER IMMEDIATELY
IF LIGHTNING IS SEEN OR THUNDER IS HEARD.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

25

The radar

The Dallas/Ft Worth radar (KFWS), 45 km away, was scanning. The volume nearest the first event began at 19:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dallas

When
May 29, 1:10 PM CST
Where
Dallas County, Irving
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.817, -96.917

Relayed by Lake Charles National Weather Service Forecast Office.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511232.